Alert archive / Puerto Rico / Flash Flood Watches in 2010
Flash Flood Watch 3, NWS JSJ
NWS JSJ issued this flash flood watch at Apr 13, 2010, 5:51 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2010, 5:51 PM CDT (22:51 UTC)
- Expired
- Apr 14, 2010, 7:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS JSJ
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 2:14 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 13, 2:14 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 314 PM AST TUE APR 13 2010 .SYNOPSIS...AT UPPER LEVELS...AN EAST-WEST 100-120 KNOT JET CORE REMAINS 4 TO 6 DEGREES OF LATITUDE NORTH OF THE LOCAL AREA BUT IS STILL PROVIDING GOOD VENTILATION FOR THE LOCAL AREA. THE JET WILL ARCH NORTH BEGINNING SATURDAY AS A MID LATITUDE TROUGH DIGS INTO THE WESTERN CARIBBEAN AND WILL RETURN ONCE THE TROUGH PASSES TO THE EAST ON TUESDAY. ANOTHER TROUGH WILL PASS NORTH OF THE AREA ON FRIDAY OF NEXT WEEK. AT MID LEVELS... HIGH PRESSURE REMAINS OVER THE TROPICAL ATLANTIC AND THE SOUTHERN CARIBBEAN THROUGH TUESDAY OF NEXT WEEK. PASSING LOWS AND TROUGHS DOMINATE THE CANADIAN ATLANTIC AND EXTEND TOWARD THE LOCAL AREA. AT LOWER LEVELS...MOISTURE IS ARCHED OVER THE AREA ALONG THE STREAMLINES IN A TROUGH WHOSE AXIS IS CENTERED NEAR IF NOT OVER PUERTO RICO. LOW PRESSURE IS EXPECTED TO DEVELOP NORTH OF PUERTO RICO ALTHOUGH CYCLOGENESIS IS NOT YET APPARENT. LOW PRESSURE DRIFTS EAST WEDNESDAY AND THURSDAY...WHILE HIGH PRESSURE SINKS SOUTH OVER SOUTH CAROLINA AND RIDGES EAST OVER THE ATLANTIC WATERS TO OUR NORTH. HIGH PRESSURE WILL CONTINUE THROUGH EARLY NEXT WEEK...BUT TROUGHING RE-DEVELOPS JUST NORTHWEST OF THE AREA NEXT TUESDAY AND MOVES EAST OVER THE AREA TUESDAY NIGHT. && .DISCUSSION...TROUGHING IS SLOWLY DEVELOPING ALONG A BROAD NORTH SOUTH AXIS OVER THE AREA AND MOISTURE IS DEEPENING. RADAR TOPS HAVE BEEN GENERALLY UNDER 40 THOUSAND FEET...BUT RAIN AMOUNTS IN SOME AREAS HAVE EXCEEDED ONE TO TWO INCHES. WET CONDITIONS WILL CONTINUE BUT WETTEST AREAS WILL BE DIFFICULT TO DETERMINE MUCH AHEAD OF TIME DUE TO THE AMBIGUITY IN THE MODELS' LOCATION OF THE LOW OR LOWS THAT ARE SUPPOSED TO FORM IN THE VICINITY AND MOVE EAST LATER. HAVE FELT THAT THE GFS IS THE MOST CONSISTENT MODEL AND HAVE USED WINDS FROM THAT MODEL THROUGHOUT MASSAGING THE POPS TO FIT THE MOISTURE AND WINDS EXPECTED AND ASSUMING THAT MIDDAY SEA BREEZES WILL DOMINATE THE SYNOPTIC FLOW. THE GFS HAS BEEN HINTING AT VERY GOOD DIVERGENCE ALOFT WEDNESDAY WITH A PLUS 6 AT 14/18Z...SO NUMEROUS SHOWERS WITH A POSSIBLE SEA BREEZE SEEMS REASONABLE FOR THE NORTH COAST. OTHERWISE FORECAST LATER IN THE WEEK IS BASED ON GFS AND CONFIDENCE IS MEDIUM-LOW CONSIDERING THE DISCREPANCIES IN MOISTURE AND WIND FIELDS. ONCE LOWS DO OR DO NOT DEVELOP SHOULD BE ABLE TO ASCERTAIN CONDITIONS MORE PRECISELY. NEVERTHELESS MJO IS ENTERING A WET PHASE AND MOISTURE WILL BE PRESENT WITH OR WITHOUT CYCLOGENESIS SO THE CHANCES OF URBAN AND SMALL STREAM FLOODING OR MAIN STEM RIVER FLOODING THIS WEEK ARE ELEVATED. && .AVIATION... MOSTLY VFR CONDS EXPECTED AT ALL TAF SITES FOR THE NEXT 12 HOURS...HOWEVER MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE MAINLY OVER THE CENTRAL...WESTERN INTERIOR...AND WEST SECTIONS OF PUERTO RICO THROUGH ABOUT 13/23Z. ALSO VCSH OR PASSING SHRA EXPECTED ACROSS TNCM AND TKPK RESULTING IN BRIEF PERIODS OF MVFR. && .MARINE...SEAS INCREASE WEDNESDAY AND THURSDAY AND MODELS SHOW OVER 7 FEET AT BUOY 41043. BUT MODEL ALSO SHOWS A NASTY CROSS OF 8-SECOND PERIOD WIND WAVES FROM NORTHEAST AND NORTH THAT COULD MAKE CONDITIONS TREACHEROUS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 88 76 85 / 40 60 40 50 STT 76 85 78 87 / 50 50 40 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/12
Hazardous weather outlook, Apr 13, 4:46 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 546 AM AST TUE APR 13 2010 AMZ710>745-PRZ001>013-141000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 546 AM AST TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...WHICH COULD PRODUCE PERIODS OF HEAVY RAINFALL. URBAN AND SMALL STREAM FLOODING ARE LIKELY...MAINLY OVER THE WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT INCREASE IN MOISTURE...COMBINE WITH FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS ARE EXPECTED TO BEGIN DURING MID WEEK...WHICH COULD LEAD TO EPISODES OF HEAVY RAINFALL AT ANY TIME FROM WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...COULD BE REQUIRED AT ANY TIME DURING THIS WEEK. AMZ715-725-VIZ001-002-141000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 546 AM AST TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT INCREASE IN MOISTURE...COMBINE WITH FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS ARE EXPECTED TO BEGIN DURING MID WEEK...WHICH COULD LEAD TO EPISODES OF HEAVY RAINFALL AT ANY TIME FROM WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...COULD BE REQUIRED AT ANY TIME THIS WEEK.
In the hours before
Special weather statement, Apr 13, 1:55 PM CDT, 3 hours 56 minutes before
PRC007-021-025-031-061-063-105-127-135-137-139-132000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
255 PM AST TUE APR 13 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 400 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
BAYAMON...CAGUAS...AGUAS BUENAS...GURABO...NARANJITO...TOA
ALTA...TRUJILLO ALTO...GUAYNABO...CAROLINA...SAN JUAN AND TOA
BAJA
INCLUDING THE FOLLOWING LOCATIONS
BAYAMON...CANDELARIA...CAROLINA...GUAYNABO...PAJAROS...SABANA
SECA...SAN JUAN AND TRUJILLO ALTO
AT 252 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF BAYAMON...MOVING SOUTHEAST AT
10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO
40 MPH.Special weather statement, Apr 13, 2:01 PM CDT, 3 hours 50 minutes before
PRC007-021-025-031-061-063-105-127-135-137-139-132000-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
255 PM AST MARTES 13 DE ABRIL DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 400 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
BAYAMON...CAGUAS...AGUAS BUENAS...GURABO...NARANJITO...TOA
ALTA...TRUJILLO ALTO...GUAYNABO...CAROLINA...SAN JUAN Y TOA
BAJA
INCLUYENDO A
BAYAMON...CANDELARIA...CAROLINA...GUAYNABO...PAJAROS...SABANA
SECA...SAN JUAN Y TRUJILLO ALTO
A LAS 2:52 PM AST EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA FUERTE TRONADA 4 MILLAS AL SUR DE
BAYAMON...MOVIENDOSE AL SURESTE A 10 MPH. ESTA TORMENTA SERA CAPAZ
DE PRODUCIR RAFAGAS DE VIENTO HASTA 40 MPH.The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:47 AM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Apr 13, 8:42 AM CDT | Flash Flood Warning | JSJ | 93 min | |
| Apr 13, 9:44 AM CDT | Areal Flood Advisory | JSJ | 94 min | |
| Apr 13, 2:42 PM CDT | Areal Flood Advisory | JSJ | 84 min | |
| Apr 13, 2:43 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 13, 3:10 PM CDT | Special Marine Warning | JSJ | 97 min | |
| Apr 13, 3:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 13, 4:41 PM CDT | Special Marine Warning | JSJ | 109 min | |
| Apr 13, 5:13 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 13, 6:26 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Apr 13, 6:45 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Apr 13, 6:56 PM CDT | Special Marine Warning | JSJ | 67 min |
Nearby
Flash Flood Watches in Puerto Rico, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.